Texas, 2015

Damaging Wind in Texas, November 5, 2015

November 5, 2015 · NWS SHV · 1 event in 1 county or zone

An isolated severe thunderstorm developed during the evening hours across portions of Northeast Texas on November 5th, 2015. These thunderstorms developed under a weakly unstable, highly sheared environment as an upper level trough moved into the Southern Plains/Lower Mississippi Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An isolated severe thunderstorm developed during the evening hours across portions of Northeast Texas on November 5th, 2015. These thunderstorms developed under a weakly unstable, highly sheared environment as an upper level trough moved into the Southern Plains/Lower Mississippi Valley. These storms were mainly wind producers which downed some powerlines in Smith County, Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 5, 5:56 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 5, 5:56 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CST THU NOV 5 2015

.AVIATION...
FOR THE 06/00Z TAFS...SCATTERED CONVECTION IS ALREADY MOVING NEWD
INTO E TX...INCLUDE KTYR AND KGGG...AHEAD OF A STRONG UPPER
TROUGH. THESE SHWRS/TSTMS WILL CONTINUE TO MOVE NORTHEAST AND WILL
LIKELY AFFECT KTXK AND POSSIBLY KSHV DURING THE FIRST FEW HRS OF
THE TAF PERIOD. ADDITIONAL STRONG CONVECTION HAS DEVELOPED AHEAD
OF A COLD FRONT FARTHER TO THE NW ACROSS SE OK/N TX. THIS SECOND
ROUND OF SHWRS/TSTMS WILL MOVE INTO THE ARKLATEX LATER TONIGHT AND
SHOULD CONTINUE TO AFFECT MOST TAF SITES THROUGH MUCH OF THE
PERIOD AS THE FRONT BECOMES QUASI-STATIONARY ACROSS THE AREA.

VFR CONDITIONS PREVAIL AT MOST SITES BUT WILL DETERIORATE INTO
THE MVFR/IFR RANGE AS CONVECTION ARRIVES. LOCATIONS NOT AFFECTED
BY CONVECTION DURING THE OVERNIGHT HRS MAY BE IMPACTED BY LOW
STRATUS AND PATCHY FOG. /09/

&&

.PREV DISCUSSION... /ISSUED 434 PM CST THU NOV 5 2015/

DISCUSSION...
A VERY COMPLEX FORECAST THIS EVENING AFTER A DAY WITH NEAR RECORD
HIGH TEMPERATURES STRONG SOUTHERLY FLOW HELPED TO MIX OUT BOUNDARY
LAYER MOISTURE...RESULTING IN LESS CLOUD COVER ESPECIALLY OVER OUR
ERN HALF. LOW TO MID 80S WERE COMMON HIGHS ALONG AND SOUTH OF THE
I-20 CORRIDOR OF NE TX/N LA. MORNING CONVECTION ALONG THE I-30
CORRIDOR DIMINISHED BY LATE MORNING INTO THE EARLY AFTERNOON BUT
CLOUDS HAVE HELD MORE SOLID THAN AREAS FARTHER EAST. LOOKING AHEAD
THROUGH THIS EVENING...A DEVELOPING LINE OF SHWRS AND TSTMS HAS
BECOME MORE SOLID IN THE PAST FEW HOURS WITH SEVERAL SEVERE TSTMS
ACROSS CNTRL AND ERN OK AND NOW ADDITIONAL RAPID DEVELOPMENT OVER
N CNTRL TX. SOME OF THESE STORMS HAVE EXHIBITED SIGNS OF ROTATION
AND THUS A TORNADO WATCH IS IN EFFECT FOR THE NRN THIRD OF OUR CWA
THROUGH 9PM THIS EVENING...BASICALLY ALL OF THE I-30 CORRIDOR OF
NE TX...SW AR AND MCCURTAIN CO IN SE OK. DESPITE RELATIVELY LOW
INSTABILITY...SHEAR VALUES BE INCREASING AHEAD OF AN UPPER TROF
SWINGING OUT OVER THE SRN PLAINS...TAKING ON A SLIGHTLY NEGATIVE
TILT. THEREFORE...TORNADO WATCH SEEMED REASONABLE GIVEN THESE
FACTORS BUT CERTAINLY THINK DAMAGING STRAIGHT-LINE WIND GUSTS WILL
BE A BIGGER THREAT IF WE CONTINUE TO SEE THE LINE OF TSTMS FURTHER
INTENSIFY AS IT MOVES EWD INTO OUR REGION.

THE OTHER CONCERN THROUGH THE REMAINDER OF THIS EVENING IS THE
FLASH FLOOD THREAT OVER MUCH OF THE SAME AREA WHERE THE TORNADO
WATCH IS IN EFFECT. THE CURRENT FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH MIDNIGHT TONIGHT WITH ADDITIONAL 2-3 INCHES OF
RAINFALL POSSIBLE ON TOP OF THE 1.1-5 INCHES ALREADY OBSERVED
EARLIER TODAY. BY FRIDAY INTO SATURDAY...THE HEAVY RAIN THREAT
WILL SHIFT FARTHER SE OVER NRN LA AS THE COLD FRONT MOVING IN
LATER TONIGHT STALLS OUT ALONG OR NEAR THE I-20 CORRIDOR.

DRIER CONDITIONS ARE EXPECTED BY SUNDAY AS THE FRONT FINALLY
SHIFTS SOUTH OF THE REGION. THIS DRY PATTERN WILL PREVAIL THROUGH
EARLY NEXT WEEK AS TEMPERATURES RETURN TO NEAR NORMAL. RAIN
CHANCES WILL RETURN TO THE FORECAST BY MID WEEK AS ANOTHER UPPER
TROF APPROACHES FROM THE WEST WITH INCREASING GULF AND PACIFIC
MOISTURE. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  74  60  62 /  80  60  70  70
MLU  70  79  62  64 /  40  70  80  80
DEQ  61  74  54  65 / 100  10  10  10
TXK  66  74  56  63 /  90  20  30  30
ELD  69  73  57  60 /  80  60  70  60
TYR  64  73  58  65 / 100  40  50  60
GGG  67  73  59  63 /  80  50  60  60
LFK  70  77  62  65 /  80  60  70  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR ARZ050-051-059.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR OKZ077.

TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR TXZ096-097-
     108>111-124.

&&

09
Hazardous weather outlook, Nov 5, 12:16 PM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CST THU NOV 5 2015

ARZ060-061-070>072-LAZ001>003-TXZ112-125-126-136>138-149>151-
061315-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-CADDO-BOSSIER-WEBSTER-
CASS-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1216 PM CST THU NOV 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATER TODAY
AND ESPECIALLY TONIGHT. A FEW STRONG TO ISOLATED SEVERE STORMS
WILL BE POSSIBLE WITH THE MAIN THREAT OF DAMAGING WIND GUSTS ALONG
AND AHEAD OF A COLD FRONT ADVANCING ACROSS TEXAS. LARGE HAIL AND
ISOLATED TORNADOES ARE LESSER THREATS BUT ALSO CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH FRIDAY
AND EARLY SATURDAY AS A COLD FRONT STALLS ACROSS THE REGION.
HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-061315-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-WOOD-
1216 PM CST THU NOV 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
LATER TODAY ACROSS NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND
PORTIONS OF SOUTHWEST ARKANSAS. A FLASH FLOOD WATCH IS IN EFFECT
FOR HEAVY RAINFALL THROUGH MIDNIGHT WITH 2 TO 3 INCHES OF RAINFALL
POSSIBLE. ADDITIONALLY...STRONG TO ISOLATED SEVERE THUNDERSTORMS
WILL BE POSSIBLE WITH THE MAIN THREAT OF DAMAGING WIND GUSTS ALONG
AND AHEAD OF A COLD FRONT ADVANCING ACROSS TEXAS. LARGE HAIL AND
ISOLATED TORNADOES ARE LESSER THREATS BUT ALSO CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH FRIDAY
AS A COLD FRONT STALLS ACROSS THE REGION. HOWEVER...NO ORGANIZED
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-061315-
UNION-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1216 PM CST THU NOV 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FROM THE WEST
LATE TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITH ISOLATED
CASES OF DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH FRIDAY
AND SATURDAY AS A COLD FRONT STALLS ACROSS THE REGION.
HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.

19

In the hours before

Special weather statement, Nov 5, 6:36 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CST THU NOV 5 2015

TXZ136-137-149-150-060130-
GREGG TX-CHEROKEE TX-RUSK TX-SMITH TX-
636 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSK...GREGG...
NORTHWESTERN CHEROKEE AND SOUTHEASTERN SMITH COUNTIES UNTIL 730 PM
CST...

AT 636 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BULLARD...OR 11 MILES SOUTHWEST OF WHITEHOUSE...MOVING NORTHEAST AT
45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BULLARD AND MIXON AROUND 640 PM CST.
  WHITEHOUSE AROUND 650 PM CST.
  ARP AROUND 700 PM CST.
  OVERTON AROUND 710 PM CST.
  KILGORE AND LIBERTY CITY AROUND 725 PM CST.
  LONGVIEW...WHITE OAK...GLADEWATER...CLARKSVILLE CITY AND EAST
MOUNTAIN AROUND 730 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKEPORT...NOONDAY...
LAIRD HILL...JUDSON...ROLLING MEADOWS...NEW CHAPEL HILL...
TEASELVILLE...MONROE AND WARREN CITY.

LAT...LON 3218 9546 3221 9547 3252 9504 3252 9501
      3254 9499 3263 9473 3249 9470 3243 9470
      3243 9468 3236 9467 3198 9536 3215 9548
TIME...MOT...LOC 0036Z 226DEG 40KT 3212 9536

06
Special weather statement, Nov 5, 7:19 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CST THU NOV 5 2015

OKZ077-060200-
MCCURTAIN OK-
719 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
800 PM CST...

AT 716 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES EAST OF CLOUDY...OR 28 MILES SOUTHEAST OF CLAYTON...MOVING EAST
AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RUFE...RINGOLD...MOUNT HERMAN...PLUNKETVILLE...BATTIEST...
HOCHATOWN...WATSON...PICKENS...BETHEL...SHERWOOD AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND COULD
LEAD TO PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
ROADWAYS COVERED IN WATER WITH SIGNIFICANT DEPTH.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
OKLAHOMA.

LAT...LON 3451 9446 3421 9448 3412 9515 3424 9514
      3425 9505 3451 9505
TIME...MOT...LOC 0116Z 251DEG 53KT 3430 9500

06

The radar

The Shreveport radar (KSHV), 153 km away, was scanning. The volume nearest the first event began at 01:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Smith

When
November 5, 7:20 PM CST
Where
Smith County, 3 mi SSW of Noonday
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.190, -95.440

Powerlines were downed along Hwy. 155 near FM 344 and FM 2661.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602450.